MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched and mechanically detached, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, ethnicity was not reported.Procode: krd/hcg initial reporter phone : (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization at both internal iliac arteries (iia), a sheath introducer (4fr25¿.Medikit) was used.A 6mm x 25cm deltafill18 coil (dlf180625, l16942) was inserted into a concomitant microcatheter (breakthrough, boston scientific).However, there was a resistance felt between the complaint coil the microcatheter the resistance made the sheath introducer damage.The complaint coil was replaced with another same sized coil the procedure was completed.The customer states there is no additional information available.The findings of the device investigation indicated that the embolic coil was noted to being stretched mechanically detached.One non-sterile unit deltafill18 8mm x 35cm was received inside of a pouch.The received device was visually inspected, the introducer was found damaged separated from the unit.Then a microscopic analysis was performed, the embolic coil was found stretched mechanically detached.No other damages were observed.The complaint reported by the customer ¿coil introducer ¿ damaged¿ was confirm, the introducer was found damaged.The complaint reported by the customer ¿ detachable coil delivery system (dcs)¿ resistance/friction-during advancement with no loss of cerebral target position¿ could not be evaluated due the conditions of the received device, however the embolic coil was found stretched this may have contributed to the resistance/friction felt.The damaged condition appears to have been caused by excessive force.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance indicates that the flush should be verified in the event of resistance/friction during device advancement.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance/friction.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open properly pressurized.Then slowly withdraw the entire catheter system examine for damage.Replace it with a new system.If friction still exists, withdraw examine the delivery catheter system.Assignment of root cause for the event remains speculative inconclusive, based on the limited information provided the evidence presented by the returned device; however, it is possible that clinical procedural factors, including device manipulation device interaction, may have contributed to the reported failure damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization at both internal iliac arteries (iia), a sheath introducer (4fr25¿.Medikit) was used.A 6mm x 25cm deltafill18 coil ((b)(4), l16942) was inserted into a concomitant microcatheter (breakthrough, boston scientific).However, there was a resistance felt between the complaint coil and the microcatheter and the resistance made the sheath introducer damage.The complaint coil was replaced with another same sized coil and the procedure was completed.The customer states there is no additional information available.The findings of the device investigation indicated that the embolic coil was noted to being stretched, and mechanically detached.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Upon further review, this complaint does not meet the criteria for medical device reporting since the device that was received and analyzed under this complaint corresponds to another file.The device involved in this complaint was not returned.Therefore, it has been deemed not reportable.No further reports will be forthcoming.A manufacturing record evaluation was performed for the finished device l16942 number, and no non-conformances related to the reported complaint condition were identified.Since no device has been received for analysis, no product investigation can be performed and the reported failure could not be evaluated.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10000357
Report Number3008114965-2020-00137
Device Sequence Number11285979
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot NumberL16942
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR 25¿. MEDIKIT SHEATH INTRODUCER; BREAKTHROUGH, BOSTON SCIENTIFIC MICROCATHETER